Temporal lobe epilepsy and postural orthostatic tachycardia syndrome (POTS)

We describe a 20-year-old woman suffering from right temporal epilepsy, behavioral disorder, and a complaint of paroxysmal palpitations accompanied by anxiety. Detailed cardiac evaluation revealed that the palpitations were due to episodes of marked sinus tachycardia secondary to a concomitant postural orthostatic tachycardia syndrome (POTS) and not of psychogenic origin as initially thought. Treatment with a beta-blocker resulted in the disappearance of palpitations and the associated anxiety. This is the first report of the coexistence of partial epilepsy and POTS. The recognition of such a syndrome in epileptic patients is important in order to offer appropriate therapy.


Published in:
Epilepsy & behavior, 3, 3, 285-288
Year:
2002
Publisher:
Elsevier
ISSN:
1525-5050
Laboratories:




 Record created 2010-11-16, last modified 2018-09-13

Publisher's version:
Download fulltext
PDF

Rate this document:

Rate this document:
1
2
3
 
(Not yet reviewed)